MAUDE Adverse Event Report: PERFUSION SYSTEMS PENDITURE LAA EXCLUSION SYSTEM; LEFT ATRIAL APPENDAGE CLIP, IMPLANTABLE

PERFUSION SYSTEMS PENDITURE LAA EXCLUSION SYSTEM; LEFT ATRIAL APPENDAGE CLIP, IMPLANTABLE
Model Number LAAC45
Medical Device Problem Codes Fluid/Blood Leak (1250); Mechanical Problem (1384)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); High Blood Pressure/ Hypertension (1908); Thrombosis/Thrombus (4440); Unspecified Tissue Injury (4559)
Date of Event 04/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation summary: the complaint device was not returned.Visual inspection of the released/back end of unopened device shows evidence of some flash/mold mismatch.Per the specification the maximum length of flash and mismatch is 0.010 inches.Reason for return was visually confirmed by the video provided by the customer.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that after the use of appenditure laa, it was reported that the patient had post operative bleeding and it was deemed necessary to open the patient back up to find the source.The customer realized it was located where the holes for recapture are located on the penditure clip.The placement of the device originally was successful and the customer was satisfied.The clip was placed at approximately 2:00pm.The appendage was excluded and they continued to the next part of the procedure.The patient was returned back to the operative room at around 7:00pm.The patient's chest was reopened. see attached photos/video.The customer was going to remove the clip as they were not sure what caused the issue originally.However, the customer decided to leave the clip on. the customer observed that the proximal end of the penditure clip, where the hold for the recapture are located, was rubbing against the heart tissue and caused a hole. as a result, the hole caused a leakage of blood.The customer proceeded to place two sutures with pledgets in the location of the bleeding.The customer fixed the issue by placing the two sutures.The customer did n ot want to remove the clip as the appendage did not have blood for 5 hours and the customer did not know the state of the tissue.
 
Additional Manufacturer Narrative
Additional information b5.Medtronic received additional information that there was no icu bed available for a couple of hours post-op.The customer stated they had to wait in the or.Everything looked fine immediately after the case.The patient became hypertensive.There was nothing draining out of the chest tubes.The customer did another transesophageal echocardiogram (tee) and discovered a large clot.The customer decided to reopen the patient and evacuated a large amount of blood.Bleeding was observed from the ventricle by the av groove.Two holes were also observed in the av groove, which were repaired with pledgets and surgicell.The patient is doing well now.Medtronic received additional information that customer noticed no blood draining from chest drain and found a blood clot during tee post op which was blocking blood drainage.Customer reopened the chest and removed the clot to find the source which was two small lacerations where the clip holes were running against.The customer placed two pledgets over the bleeding areas and kept the clip in place.Correction h6 patient codes (ime/annex e) and h6.1 (device codes (fdd/annex a)): these fields were updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic received additional information that the penditure clip was implanted as part of a coronaryartery bypass grafting procedure.The procedure was prompted by the patient presenting with ongoing chest tightness and pain radiation to the shoulder.Due to elevated troponin levels and dynamic chest pain, cardiology was consulted, and the patient was diagnosed with non-st-elevation myocardial infarction, type 1 acute myocardial infarction.The patient was placed on nitroglycerin and heparin drips, transferred to the intensive care unit (icu), and underwent a left heart catheterization (lhc) which revealed multivessel coronary artery disease.The customer reported that it appeared that the penditure clip had applied excess compressive force to the atrioventricular (av) groove, leading to erosion and subsequent hemorrhage into the posterior aspect of the heart.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PENDITURE LAA EXCLUSION SYSTEM
Common Device Name
LEFT ATRIAL APPENDAGE CLIP, IMPLANTABLE
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19278039
Report Number2184009-2024-00283
Device Sequence Number6358370
Product Code PZX
UDI-Device Identifier00763000791469
UDI-Public00763000791469
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K232295
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2024
Device Model NumberLAAC45
Device Catalogue NumberLAAC45
Device Lot NumberT3L028X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by Manufacturer05/03/2024
03/17/2025
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date05/22/2024
04/10/2025
Date Device Manufactured11/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale